Jump to content
VA Disability Community via Hadit.com

Ask Your VA   Claims Questions | Read Current Posts 
Read Disability Claims Articles
 Search | View All Forums | Donate | Blogs | New Users | Rules 

  • homepage-banner-2024-2.png

  • donate-be-a-hero.png

Side Effects?

Rate this topic


Recommended Posts

I was put on lithium about a year ago because I was whinning to my shrink about lower back pain and leg pain waking me up at night. I guess having that problem somehow makes me bi-polar. B) Anyway, I was able to sleep better but wouldn't wake up in time to get to the bathroom. My hands also shake especially when nervous. Some times I will drop things...fingers go limp without warning....creepy. I have tried to tell my shrink and my primary care doctor about this on several occassions but they either don't listen at all or make light of the proble. Come to think of it, that's pretty much how they respond to all my concerns. Anyone else out there on this wonder drug have the same side effects? :)

liz

Link to comment
Share on other sites

  • Replies 5
  • Created
  • Last Reply

Top Posters In This Topic

Top Posters In This Topic

  • HadIt.com Elder

I think there are safer meds out there than lithium. Neurontin and Topomax for two examples. I never heard of lithium for pain before. Lithium levels have to be carefully watched to make sure you don't get toxic.

Link to comment
Share on other sites

lithium has a LOT of side effects and probably shouldn't be used as your using it. I would fire the doctors you have and find some that are willing to listen to your concerns.

P.S. - Ativan can be a good PRN med to relax your muscles and xanax can also be used. I'm not your doctor so don't take my word for it, but there are plenty of other meds available to you if you wished to try them (to which your doctor should be open to).

Link to comment
Share on other sites

  • 2 months later...

I had some results with restless legs especially at night with neurotin, but since I started on Klonopin several years ago for Panic Attacks at night, I haven't had as much of a problem. I would question the use of Lithium for this with my local pharmacist. I also use a full bed heat pad that fits like a fitted sheet under me and that helps. I can fully empathize with your problems, I have DJD and with flare-ups of the leg and low back pain at nights is just almost unbearable. If you want to try a Home Remedy (which I do) and maybe it helps----- put a bar of deodorant soap between your mattress and the sheet you sleep on. Good Luck!

Link to comment
Share on other sites

  • HadIt.com Elder

Liz it appears that you are concerned with lithium treatment and surely your Doc owes you the professional courtesy to hear you out.

I would go back and try again.

Link to comment
Share on other sites

Guest
This topic is now closed to further replies.
×
×
  • Create New...

Important Information

Guidelines and Terms of Use